Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 14, 2000, 5:05 PM CDT for Washington Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 14, 2000, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Washington Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2324 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 142205 SVRNEW LAC117-142230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 PM CDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 530 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ENON...OR ABOUT 8 MILES EAST OF FRANKLINTON...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENON BY 530 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMEN+T AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:05 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 14, 2:05 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 205 PM CDT FRI JUL 14 2000 HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND. MODELS KEEP THE UPPER HIGH OVER THE CENTRAL ROCKIES THROUGH LATE TUESDAY. AN UPPER TROUGH WILL DEEPEN OVER THE EAST COAST. RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GULF OF MEXICO THROUGH THE PERIOD. SURFACE WINDS WILL REMAIN WEST TO NORTHWEST THROUGH SUNDAY. NO SIGNIFICANT UPPER DYNAMICS ARE EXPECTED ACROSS THE WATCH AREA THIS FORECAST PERIOD. THE ATMOSPHERE WILL SHOW CONSIDERABLE DRYING SATURDAY THEN BEGIN SHOW AN INCREASE IN MID AND UPPER MOISTURE SUNDAY. WHILE K VALUES REMAIN HIGH THE ABSENCE OF UPPER LEVEL DYNAMICS INDICATE LITTLE SUPPORT FOR CONVECTION. THE MAIN PROBLEM THIS FORECAST IS THE HIGH AFTERNOON TEMPERATURES NEAR RECORD LEVELS. COUPLED WITH DEW POINTS IN THE UPPER 70S TO LOWER 80S DANGEROUSLY HIGH HEAT INDICES ARE EXPECTED ACROSS THE AREA. GUIDANCE TEMPERATURES FOR SATURDAY APPEAR TO BE SLIGHTLY LOW AND WILL RAISE ACCORDINGLY. GUIDANCE LOWS ALSO APPEAR LOW AND WILL RAISE ACCORDINGLY. WESTERLY WINDS AND NO UPPER DYNAMICS INDICATE LITTLE IN THE WAY OF CONVECTION EVEN WITH THE HIGH TEMPERATURES GENERATED BY SOLAR HEATING. MCB 75/100/76/100 0001 BTR 79/099/79/100 0001 MSY 80/099/80/100 0001 GPT 80/098/80/099 0001 .NEW...HEAT ADVISORY IS EFFECT. LA...NONE. MS...NONE. 23
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Jul 14, 5:45 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.